Probability Theory and Related Fields

, Volume 147, Issue 1–2, pp 161–183

Free point processes and free extreme values

Article
  • 134 Downloads

Abstract

We continue here the study of free extreme values begun in Ben Arous and Voiculescu (Ann Probab 34:2037–2059, 2006). We study the convergence of the free point processes associated with free extreme values to a free Poisson random measure (Voiculescu in Lecture notes in mathematics. Springer, Heidelberg, pp. 279–349, 1998; Barndorff-Nielsen and Thorbjornsen in Probab Theory Relat Fields 131:197–228, 2005). We relate this convergence to the free extremal laws introduced in Ben Arous and Voiculescu (Ann Probab 34:2037–2059, 2006) and give the limit laws for free order statistics.

Mathematics Subject Classification (2000)

46L54 62G32 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Ando T.: Majorization, doubly stochastic matrices, and comparison of eigenvalues. Linear Algebra Appl. 118, 163–248 (1989)MATHCrossRefMathSciNetGoogle Scholar
  2. 2.
    Barndorff-Nielsen O.E., Thorbjornsen S.: The Levy-Ito decomposition in free probability. Probab. Theory Relat. Fields 131, 197–228 (2005)MATHCrossRefMathSciNetGoogle Scholar
  3. 3.
    Ben Arous G., Voiculescu D.: Free extreme values. Ann. Probab. 34, 2037–2059 (2006)MATHCrossRefMathSciNetGoogle Scholar
  4. 4.
    Benaych-Georges, F., Cabanal-Duvillard, T.: A matrix interpolation between classical and free max operations. I. The Univariate Case (2008). http://www.arxiv.org/abs/0806.3686v2
  5. 5.
    Bercovici H., Li W.S.: Inequalities for eigenvalues of sums in a von Neumann algebra. In: Kerchy, L., Foias, C., Gohberg, I., Langer, H.(eds) Recent Advances in Operator Theory and Related Topics. Operator Theory Advances and Applications, vol. 127, pp. 113–126. Birkhauser, Basel (2001)Google Scholar
  6. 6.
    Bercovici H., Pata V., Biane P.: Stable laws and domains of attraction in free probability theory. Ann. Math. 149, 1023–1060 (1999) (with an appendix by Philippe Biane)MATHCrossRefMathSciNetGoogle Scholar
  7. 7.
    Fisher R.A., Tippett L.H.C.: Limiting forms of the frequency distribution of the largest or smallest member of a sample. Proc. Camb. Philos. Soc. 24, 180–190 (1928)MATHCrossRefGoogle Scholar
  8. 8.
    Frechet M.: Sur la loi de probabilite de l’ecart maximum. Ann. Soc. Pol. Math. 6, 93 (1927)Google Scholar
  9. 9.
    Gnedenko B.: Sur la distribution limite du terme maximum d’une serie aleatoire. Ann. Math. 44, 423–453 (1943)CrossRefMathSciNetGoogle Scholar
  10. 10.
    Hiai, F., Petz, D.: The semicircle law, free random variables and entropy. Mathematical Surveys and Monographs, 1 edn, vol. 77. American Mathematical Society (2000)Google Scholar
  11. 11.
    Leadbetter M.R., Lindgren G., Rootzen H.: Extremes and Related properties of random sequences and processes. Springer Series in Statistics. Springer, Heidelberg (1983)Google Scholar
  12. 12.
    Nica A., Speicher R.: Lectures on the combinatorics of free probability. London Mathematical Society Lecture Note Series, vol 335. Cambridge University Press, London (2006)Google Scholar
  13. 13.
    Olson M.P.: The self-adjoint operators of a von Neumann algebra form a conditionally complete lattice. Proc. Am. Math. Soc. 28, 537–544 (1971)MATHCrossRefMathSciNetGoogle Scholar
  14. 14.
    Resnick S.I.: Extreme values, regular variation, and point processes. Applied Probability, vol. 4. Springer, New York (1987)Google Scholar
  15. 15.
    Voiculescu, D.: Lectures on free probability theory. In: Bernard, P. (ed.) Lectures on probability theory and statistics. Lecture Notes in Mathematics, vol. 1738, pp. 279–349. Springer, Heidelberg (1998)Google Scholar
  16. 16.
    Voiculescu, D., Dykema, K., Nica, A.: Free random variables. CRM Monograph Series, No. 1. A.M.S. Providence, RI (1992)Google Scholar
  17. 17.
    Voiculescu D.: Addition of certain non-commuting random variables. J. Funct. Anal. 66, 323–346 (1986)MATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Springer-Verlag 2009

Authors and Affiliations

  1. 1.Courant Institute of Mathematical SciencesNew YorkUSA
  2. 2.Department of MathematicsStanford UniversityPalo AltoUSA

Personalised recommendations